MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/28/2022, it was reported by a sales representative via email that an a patient underwent a reverse modular shoulder procedure on (b)(6) 2020.During this procedure an ar-9501-13s apex humeral stem, an ar-9502f-39lcpc suture cup, an ar-9503m-03 humeral insert, an ar-9560-28-4 modular baseplate, an ar-9561-35s central screw, an ar-9563-36 peripheral locking screw, an ar-9563-40 peripheral locking screw, and an ar-9564-2839-lat glenosphere, were successfully implanted.Two years later, on (b)(6) 2022, patient underwent a revision reverse total shoulder procedure because the central and peripheral screws broke off the baseplate.Additional information received on 9/30/2022: during revision surgery on (b)(6) 2022, an ar-9560-28-4 modular baseplate, an ar-9561-35s central screw, an ar-9563-36 peripheral locking screw, and ar-9563-40 peripheral locking screw, and an ar-9564-2839-lat glenosphere were removed.Procedure was completed by implanting an ar-9502-39arca univers revers ca humeral head adapter from lot number 18.00756 and an ar-9550-19rca univers revers ca humeral head from lot number 10248799 were implanted.
 
Additional Manufacturer Narrative
Review of this complaint confirmed the event summary code selection and an investigation including a product history review was performed as required.The complaint device was not returned for investigation, however, picture(s) of the complaint device were provided and used for investigation.The investigation confirmed the reported condition.The probable cause of the event was not able to be determined.The investigation did not change the potential harm(s) identified.Complaint trending for this event will be performed per wi-000100100.

Brand Name
HUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15615576
Report Number1220246-2022-05626
Device Sequence Number5810857
Product Code PHX
UDI-Device Identifier00888867061255
UDI-Public00888867061255
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUMERAL INSERT M/39 +3 TO FIT IN 39 CUP
Device Catalogue NumberAR-9503M-03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown